Going down hill fast

Had a really good few weeks of sleep when my my GP told me I could increase my nightly dose of Ropinerole. But already the positive effects have worn off and I'm back to square one, Have friends staying for the weekend so went out for a meal this evening, My legs started playing up in the restaurant at 10pm and haven't stopped yet (2pm) dispite 75mg of Ropinerole. I now have three people snoring upstairs and feel like running through the house screaming. It's been a long sleeplesss week and the thought of going back to work on Monday makes me want to cry.

10 Replies

oldestnewest
  • When you do have someone there to help you and you are not experiencing

    the RL, Can you lay on your back on the floor and have them help you to

    stretch your leg muscles? You can do one at a time...You may want them to

    go very easy and very slow until you get more used to it...

    Can you try to walk for a bit up on your tip toes? Can you rock flat feet to tip

    toes for a bit? Have you tried laying on your side and grab one knee to

    hug close to your chest? Then of course, the other side. Please don't force

    yourself to hurt.

    I am from the USA, I am Karen, 45 yrs old and have suffered 20 yrs. I just

    recently was put on Mirapexin (now a generic type) 15 weeks ago. It does

    help to some degree.

    In desperation, I have yelled at my legs, cried and have asked for them

    to be removed in the past. Many sleepless nights and I was too embarrassed

    to tell a doctor that this happens to me until I read something online one day

    15 weeks ago. Everyone gave me bad advice that doesn't have it going on.

    I am grateful to have this community to exchange ideas and to blow off

    steam.

    Wishing you the best...

  • I have also pictured a "Stop Sign" in my mind...I kept repeating "Stop"

    while I thought of nothing but that stop sign..It worked only once for me.

    My doctor told me NOT to turn on the tv. Also I am not to go on my computer

    or have lights on...only very soft nightlights or light buttons..I am supposed

    to listen to soft music..and suffer it out..which I can never do. *He doesn't

    have restless legs. .

    I stay away from TV..bright lights, the computer..it is 8:20pm here now.

    So soon I will shut down and start my nightly leg self massage routine.

    It tires my arms out a bit.

    I really do hope for you, for me, that it will settle down a lot.

    Prayers, Blessings.

    Karen

  • Ropinorole causes insomnia after a few hours so I have half a tablet then when I wake up a few hours later I take the other half and it works for me.Also ask your GP for the Neupro patches which are very good.

  • Sounds like typical augmentation, when you have upped the dose, it worked for a while then the RLS usually comes back with avengence. Time to change meds. it wont get better while you are on that med....sorry to say.

    Irene.UK.

  • AGREE! no need to say anything else.

  • Here is a website some of you may want to look at, it a good website. Its by a lovely lady who found a way to deal with her RLS without meds. Her methods can also be used along side your meds. rlsrebel.com I found her music method used to be a great help to me.

  • Thanks for your comments. Over the last 30 years I have tried just about everything in terms of exercise. I've gone through phases of bathing my legs in freezing water (caused eczyma) sitting on the kitchen floor, pressing myself against cold radiators, lying with my feet up against the wall, standing up and lying across the bed, bouncing in a squat position (still a favourite) have also tried hypnotherapy, relaxation techiques and acupuncture. Can anyone tell me whether doctors have a good understanding of augmentation or whether it is going to be hard work explaining whats going on.

    Thanks Hallie

  • HI, may I ask again what dose you are on? I am assuming that you are NOT on 75 mgs of of ropinerole. 4 mgs is the highest RLS dose, and 75 mgs is way high. Just checking.:o) It depends on the doctor if they know what augmentation is, and if they understand it. But you have described a perfect case of augmentation, and that is getting more and more common the longer these drugs are on the market and the longer people take them. Will find a link for you to read on, but rlshelp.org is where I would start. Look at the treatment page. :o)

  • Hi nightdancer.

    Sorry I was half asleep when typing the other night. I had taken 0.75mgs and although i know I can take more am resisting as long as possible. I have only just increased the dose and already am noticing symptoms earlier in the day. My legs even started playing up when I was driving last week which is really scarey! Although the doctor was quite sympathetic at my last appointment she didn't seem to have much knowledge of alternative medication and jumped at the chance to increase the ropinerole.

    Thanks

    Hallie

  • Halli, Apparently I only live within 2 miles of yourself. I use Neupro Patches and a Clonazapane tablet at night and so far so good

You may also like...